Metabelian groups with quadratic Dehn function and Baumslag–Solitar groups
Confluentes Mathematici, Volume 2 (2010) no. 4, pp. 431-443.

We prove that metabelian locally compact groups in a certain class have quadratic Dehn function. As an application, we embed the solvable Baumslag–Solitar groups in finitely presented metabelian groups with quadratic Dehn function. Also, we prove that Baumslag's finitely presented metabelian groups, in which the lamplighter groups embed, have quadratic Dehn function.

Published online:
DOI: 10.1142/S1793744210000235
Yves de Cornulier 1; Romain Tessera 1

1
@article{CML_2010__2_4_431_0,
     author = {Yves de~Cornulier and Romain Tessera},
     title = {Metabelian groups with quadratic {Dehn} function and {Baumslag{\textendash}Solitar} groups},
     journal = {Confluentes Mathematici},
     pages = {431--443},
     publisher = {World Scientific Publishing Co Pte Ltd},
     volume = {2},
     number = {4},
     year = {2010},
     doi = {10.1142/S1793744210000235},
     language = {en},
     url = {https://cml.centre-mersenne.org/articles/10.1142/S1793744210000235/}
}
TY  - JOUR
AU  - Yves de Cornulier
AU  - Romain Tessera
TI  - Metabelian groups with quadratic Dehn function and Baumslag–Solitar groups
JO  - Confluentes Mathematici
PY  - 2010
SP  - 431
EP  - 443
VL  - 2
IS  - 4
PB  - World Scientific Publishing Co Pte Ltd
UR  - https://cml.centre-mersenne.org/articles/10.1142/S1793744210000235/
DO  - 10.1142/S1793744210000235
LA  - en
ID  - CML_2010__2_4_431_0
ER  - 
%0 Journal Article
%A Yves de Cornulier
%A Romain Tessera
%T Metabelian groups with quadratic Dehn function and Baumslag–Solitar groups
%J Confluentes Mathematici
%D 2010
%P 431-443
%V 2
%N 4
%I World Scientific Publishing Co Pte Ltd
%U https://cml.centre-mersenne.org/articles/10.1142/S1793744210000235/
%R 10.1142/S1793744210000235
%G en
%F CML_2010__2_4_431_0
Yves de Cornulier; Romain Tessera. Metabelian groups with quadratic Dehn function and Baumslag–Solitar groups. Confluentes Mathematici, Volume 2 (2010) no. 4, pp. 431-443. doi : 10.1142/S1793744210000235. https://cml.centre-mersenne.org/articles/10.1142/S1793744210000235/

[1] H. Abels , Finite Presentability of S-Arithmetic Groups. Compact Presentability of Solvable Groups , Lecture Notes in Math 1261 ( Springer , 1987 ) .

[2] D. Allcock, Geom. Funct. Anal. 8, 219 (1998), DOI: 10.1007/s000390050053.

[3] J. Alonso, C. R. Acad. Sci. Paris Sér. I Math. 311, 761 (1990).

[4] S. Arora and B. Barak , Computational Complexity. A Modern Approach ( Cambridge Univ. Press , 2009 ) .

[5] G. Arzhantseva and D. Osin, Trans. Amer. Math. Soc. 354, 3329 (2002), DOI: 10.1090/S0002-9947-02-02985-9.

[6] G. Baumslag, Proc. Amer. Math. Soc. 35, 61 (1972), DOI: 10.1090/S0002-9939-1972-0299662-4.

[7] R. Bieri and R. Strebel, Proc. London Math. Soc. 41, 439 (1980).

[8] M. Bridson , Invitations to Geometry and Topology , Oxford Grad. Text in Math 7 , eds. M. R. Bridson and S. M. Salamon ( Oxford Univ. Press , 2002 ) .

[9] J.-C. Birgetet al., Ann. of Math. 156, 467 (2002), DOI: 10.2307/3597196.

[10] B. Bowditch, Michigan Math. J. 42, 103 (1995).

[11] Y. de Cornulier, J. Topology 1, 343 (2008).

[12] C. Drutu, Topology 43, 983 (2004).

[13] M. Gromov , Geometric Group Theory , London Math. Soc. Lecture Note Ser ( London Math. Soc. , 1993 ) .

[14] J. Groves and S. Hermiller, Geom. Dedicata 88, 239 (2001), DOI: 10.1023/A:1013110821237.

[15] J. van Leeuwen (ed.) , Handbook of Theoretical Computer Science , Algorithms and Complexity A ( Elsevier, MIT Press , 1990 ) .

[16] G. Harder, Invent. Math. 7, 33 (1969), DOI: 10.1007/BF01418773.

[17] M. Kassabov and T. Riley, Isoperimetry of Baumslag’s metabelian groups , arXiv:1008.1966 .

[18] A. Lubotzky, B. Samuels and V. Vishne, Eur. J. Combinatorics 26, 965 (2005), DOI: 10.1016/j.ejc.2004.06.007.

[19] A. Yu. Olshanskii, Internat. J. Algebra Comput. 1, 281 (1991).

[20] P. Papasoglu, J. Differential Geom. 44, 789 (1996).

[21] E. Leuzinger and C. Pittet, Math. Z. 248, 725 (2004), DOI: 10.1007/s00209-004-0678-4.

[22] M. Sapir, J.-C. Birget and E. Rips, Ann. of Math. 156, 345 (2002), DOI: 10.2307/3597195.

[23] A. Weil , Basic Number Theory , 3rd edn. ( Springer-Verlag , 1995 ) .

Cited by Sources: